MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; SURGEON SIDE CONSOLE, RECERTIFIED

INTUITIVE SURGICAL, INC DAVINCI SI; SURGEON SIDE CONSOLE, RECERTIFIED
Model Number 380689-02
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the claim against the product by the customer noting repeated recoverable fault 23017, an investigation is in progress to determine the cause of this reported event.Additional information is being gathered to determine the contribution of the device to the customer reported issue.An isi field service engineer (fse) was dispatched to the customer site to further investigate the reported complaint.The fse replaced the mtm to resolve the reported issue.Isi has not yet received the da vinci product to perform failure analysis.Therefore, the root cause of the alleged customer reported failure mode has not been determined.A review of the site's system logs for the reported procedure date was conducted by technical support when the customer called for troubleshooting assistance and found no errors related to the reported complaint.The investigation to determine the cause of this reported event is currently in progress.As such, the probable root cause cannot yet be determined based on the information provided.This complaint is considered a reportable malfunction event due to the following conclusion: it was alleged that the system had recoverable faults 23017 and the fse replaced the manipulator to resolve the issue.While there was no harm or injury to the patient, system unavailability after the start of a surgical procedure could likely cause or contribute to an adverse event if it were to recur as it may lead to an injury due to the patient¿s inability to tolerate a procedure change.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the system had repeated recoverable fault 23017.The customer was recovering error each time.The system was not connected to onsite.The procedure was completed with no reported injury.An intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the issue occurred during procedure.The system functionality was checked upon powering on the system and the system initially powered on without errors.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the master tool manipulator (mtm 2) involved with this complaint and completed the device evaluation.Failure analysis investigation was able to reproduce the customer reported issue during sine cycle.During evaluation, error 23017 was observed along axis 5, causing the mtm2 to fail during sine cycle.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
DAVINCI SI
Common Device Name
SURGEON SIDE CONSOLE, RECERTIFIED
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16170355
Report Number2955842-2023-10101
Device Sequence Number20459243
Product Code NAY
UDI-Device Identifier00886874110782
UDI-Public(01)00886874110782
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Biomedical Engineer
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380689-02
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/15/2022
Supplement Date Received by Manufacturer04/18/2023
Initial Report FDA Received Date01/15/2023
Supplement Report FDA Received Date05/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceAsian